MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200147
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up for an acl reconstruction surgery, once the package of the endobutton device was opened, it was found the aseptic pouch was damaged.A back up device was available to complete the procedure.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).The reported device was received for evaluation.A visual inspection revealed it is not in its original packaging.The poly bag has been opened and is damaged where the seal parted.The device is undamaged, the endobutton, dtex sling and suture strings are in factory configuration.There is some non-biologial debris (fibers) on the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the pouch blueprints found that the pouches must be free of nicked or frayed edges, clean and free of foreign particles.A material certification must be supplied with each lot.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include improper transport/storage conditions.No containment or corrective actions are recommended at this time.

Brand Name
ENDOBUTTON CL ULTRA 20MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16863891
Report Number1219602-2023-00642
Device Sequence Number14807824
Product Code MBI
UDI-Device Identifier03596010597267
UDI-Public03596010597267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model Number72200147
Device Catalogue Number72200147
Device Lot Number2078847
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer02/21/2024
02/21/2024
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date02/23/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale